Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 14, 2006, 4:32 AM MDT for 21 counties in Colorado. It took effect at Jun 15, 2006, 9:00 AM MDT. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2006, 4:32 AM MDT (10:32 UTC)
- In effect from
- Jun 15, 2006, 9:00 AM MDT
- Expired
- Jun 15, 2006, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
All 21 counties
Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:34 PM MDT | NON-TSTM WND GST 60 | Manzanola, CO | |
| Jun 15, 2:50 PM MDT | NON-TSTM WND GST 81 | 3 S La Junta, CO | |
| Jun 15, 2:54 PM MDT | NON-TSTM WND GST 74 | 2 N La Junta, CO | |
| Jun 15, 3:40 PM MDT | NON-TSTM WND DMG | Cheraw, CO | 10 INCH LIVE TREE UPROOTED. |
| Jun 15, 3:40 PM MDT | NON-TSTM WND DMG | Cheraw, CO | POLE BARNS PULLED OUT OF GROUND. |
| Jun 15, 3:45 PM MDT | NON-TSTM WND DMG | Cheraw, CO | ROOF LIFTED OFF HORSE STALLS. |
| Jun 15, 4:30 PM MDT | NON-TSTM WND GST 71 | Manzanola, CO | 6 INCH DIAMETER TREE LIMB BROKEN OFF TOP OF 30 FOOT TREE. |
| Jun 15, 4:55 PM MDT | TSTM WND GST 60 | Haswell, CO | |
| Jun 15, 6:56 PM MDT | HAIL 1 | 5 S Granada, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4458 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 141032 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 432 AM MDT WED JUN 14 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM NOON UNTIL 9 PM TODAY...FOR WIND GUSTS AROUND 40 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM NOON UNTIL 9 PM THURSDAY...FOR WIND GUSTS AROUND 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 220 THROUGH 237...FROM NOON UNTIL 9 PM TODAY...AND FROM NOON UNTIL 9 PM THURSDAY. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS COLORADO TODAY AND THURSDAY...RESULTING IN A HIGH LEVEL OF FIRE WEATHER DANGER. COZ220>237-150245- /O.UPG.KPUB.FW.A.0023.060614T1800Z-060615T0300Z/ /O.NEW.KPUB.FW.W.0029.060614T1800Z-060615T0300Z/ /O.UPG.KPUB.FW.A.0024.060615T1800Z-060616T0300Z/ /O.NEW.KPUB.FW.W.0030.060615T1800Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 432 AM MDT WED JUN 14 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON UNTIL 9 PM MDT TODAY...AND FROM NOON UNTIL 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COMBINATION OF HIGH WINDS...LOW HUMIDITIES AND DRY LIGHTNING...IN THE MIDST OF RECORD HEAT AND ONGOING DROUGHT CONDITIONS...WILL CREATE A HIGH LEVEL OF FIRE WEATHER DANGER BOTH TODAY AND THURSDAY. WINDS TODAY WILL BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS OVER 40 MPH. AFTERNOON AND EVENING RELATIVE HUMIDITIES WILL LIKELY REACH THE SINGLE DIGITS IN THE DOWNSLOPE AREAS OF THE PLAINS ADJACENT TO THE MOUNTAINS...WITH TEENS ELSEWHERE. HAINES INDICES WILL BE AROUND 5. IN ADDITION...AN APPROACHING SHORTWAVE WILL DELIVER SOME DRY LIGHTNING IN THE AFTERNOON. CONDITIONS LOOK MUCH THE SAME FOR THURSDAY...EXCEPT THAT THE WINDS WILL BE EVEN STRONGER. GUSTS WILL LIKELY CLIMB TO AROUND 50 MPH AT TIMES. THE COMBINATION OF METEOROLOGICAL CONDITIONS...ONGOING DROUGHT...AND CRITICAL FUELS WILL MAKE FOR A HIGH LEVEL OF FIRE WEATHER DANGER FOR THE NEXT 2 DAYS. EXTREME CAUTION IS WARRANTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
6 follow-up statements
000 WWUS85 KPUB 142104 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT WED JUN 14 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...UNTIL 9 PM TODAY...FOR WIND GUSTS AROUND 40 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM NOON UNTIL 9 PM THURSDAY...FOR WIND GUSTS UP TO 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 220 THROUGH 237...UNTIL 9 PM TODAY...AND FROM NOON UNTIL 9 PM THURSDAY. A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS COLORADO FROM THIS AFTERNOON INTO THURSDAY...RESULTING IN A HIGH LEVEL OF FIRE WEATHER DANGER. COZ220>237-150300- /O.CON.KPUB.FW.W.0029.000000T0000Z-060615T0300Z/ /O.CON.KPUB.FW.W.0030.060615T1800Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 304 PM MDT WED JUN 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY. A COMBINATION OF HIGH WINDS...LOW HUMIDITIES AND DRY LIGHTNING... IN THE MIDST OF RECORD HEAT AND ONGOING DROUGHT CONDITIONS...WILL CREATE A HIGH LEVEL OF FIRE WEATHER DANGER BOTH TODAY AND THURSDAY. WINDS TODAY WILL BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS OVER 40 MPH AT TIMES. LATE AFTERNOON AND EVENING RELATIVE HUMIDITIES WILL LIKELY REACH THE SINGLE DIGITS IN THE DOWNSLOPE AREAS OF THE PLAINS ADJACENT TO THE MOUNTAINS...WITH TEENS ELSEWHERE. HAINES INDICES WILL BE AROUND 5. IN ADDITION...AN APPROACHING SHORTWAVE WILL DELIVER SOME DRY LIGHTNING THIS AFTERNOON AND EVENING. CONDITIONS LOOK MUCH THE SAME FOR THURSDAY...EXCEPT THAT THE WINDS MAY BE EVEN STRONGER. WILL GUSTS WILL LIKELY CLIMB INTO THE 40 TO 50 MPH RANGE AT TIMES. THE COMBINATION OF METEOROLOGICAL CONDITIONS...ONGOING DROUGHT... AND CRITICAL FUELS WILL MAKE FOR A HIGH LEVEL OF FIRE WEATHER DANGER FOR THE NEXT 2 DAYS. EXTREME CAUTION IS WARRANTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 150055 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 655 PM MDT WED JUN 14 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...UNTIL 9 PM TODAY...FOR WIND GUSTS AROUND 40 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT... ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM NOON UNTIL 9 PM THURSDAY...FOR WIND GUSTS UP TO 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 220 THROUGH 237...UNTIL 9 PM TODAY...AND FROM NOON UNTIL 9 PM THURSDAY. A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS COLORADO FROM THIS AFTERNOON INTO THURSDAY...RESULTING IN A HIGH LEVEL OF FIRE WEATHER DANGER. COZ220>237-150300- /O.CON.KPUB.FW.W.0029.000000T0000Z-060615T0300Z/ /O.CON.KPUB.FW.W.0030.060615T1800Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 655 PM MDT WED JUN 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY. A COMBINATION OF HIGH WINDS...LOW HUMIDITIES AND DRY LIGHTNING... IN THE MIDST OF RECORD HEAT AND ONGOING DROUGHT CONDITIONS...WILL CREATE A HIGH LEVEL OF FIRE WEATHER DANGER BOTH TODAY AND THURSDAY. WINDS EARLY THIS EVENING WILL BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS OVER 40 MPH AT TIMES. RH VALUES THIS EVENING WILL NOT RECOVER. HAINES INDICES WILL BE AROUND 5. IN ADDITION...AN APPROACHING SHORTWAVE WILL DELIVER SOME DRY LIGHTNING THIS EVENING OVER THE FAR EAST PLAINS. CONDITIONS LOOK MUCH THE SAME FOR THURSDAY...EXCEPT THAT THE WINDS MAY BE EVEN STRONGER. WILL GUSTS WILL LIKELY CLIMB INTO THE 40 TO 50 MPH RANGE AT TIMES. THE COMBINATION OF METEOROLOGICAL CONDITIONS...ONGOING DROUGHT... AND CRITICAL FUELS WILL MAKE FOR A HIGH LEVEL OF FIRE WEATHER DANGER FOR THE NEXT 2 DAYS. EXTREME CAUTION IS WARRANTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 150259 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 859 PM MDT WED JUN 14 2006 ...A RED FLAG WARNING HAS EXPIRED... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM 9 AM UNTIL 9 PM THURSDAY...FOR WIND GUSTS UP TO 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... .THE RED FLAG WARNING WHICH WAS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237 WILL EXPIRE AT 9 PM THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR TOMORROW...THURSDAY. THIS WARNING IS FOR FIRE WEATHER ZONES 220 THROUGH 237...FROM 9 AM UNTIL 9 PM THURSDAY. A TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS COLORADO FROM THIS AFTERNOON INTO THURSDAY...RESULTING IN A HIGH LEVEL OF FIRE WEATHER DANGER. COZ220>237-151900- /O.EXP.KPUB.FW.W.0029.000000T0000Z-060615T0300Z/ /O.EXT.KPUB.FW.W.0030.060615T1500Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 859 PM MDT WED JUN 14 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY. WINDS ARE DECREASING ACROSS THE REGION THIS EVENING. IN ADDITION...RH VALUES ARE GRADUALLY INCREASING. FOR THIS REASON THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. ALTHOUGH WINDS ARE DECREASING AND RH VALUES ARE SLOWLY INCREASING...THE WINDS WILL KEEP UP TONIGHT IN THE MOUNTAINS...MAINLY ABOVE 9000 FEET. WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL BE POSSIBLE...ESPECIALLY IN WIND PRONE AREAS. RH VALUES WILL ONLY RECOVER TO 30 TO 40 PERCENT. TOMORROW...WINDS WILL INCREASE BY MID MORNING FROM THE WEST- SOUTHWEST AND RANGE BETWEEN 15 TO 30 MPH WITH GUSTS TO 40 MPH. RH VALUES WILL RANGE IN THE 5 TO 15% RANGE. A COLD FRONT WILL BRING COOLER CONDITIONS AND LESS WIND TO THE REGION TOMORROW EVENING. AT THIS TIME THE FRONT SHOULD MOVE THROUGH THE REGION BETWEEN 1800 AND 2100 LOCAL. AFTER THE FRONT GOES BY...WINDS WILL SHIFT TO THE NORTH AND BE GUSTY FOR AN HOUR OR TWO AND THEN DECREASE. RH VALUES SHOULD RECOVER DRAMATICALLY AND TEMPERATURES WILL COOL DOWN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HODANISH
000 WWUS85 KPUB 151118 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 518 AM MDT THU JUN 15 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM 9 AM UNTIL 9 PM TODAY...FOR WIND GUSTS UP TO 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 220 THROUGH 237...IN EFFECT FROM 9 AM TO 9 PM TODAY. A TROUGH OF LOW PRESSURE WILL CONTINUE TO AFFECT COLORADO TODAY...RESULTING IN A HIGH LEVEL OF FIRE WEATHER DANGER. COZ220>237-160300- /O.CON.KPUB.FW.W.0030.060615T1500Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 518 AM MDT THU JUN 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. WINDS OVER MOST OF THE DISTRICT WILL INCREASE FROM THE SOUTHWEST DURING THE MID MORNING HOURS...REACHING SPEEDS OF 25 TO 35 MPH BY AFTERNOON. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. MINIMUM RH VALUES WILL FALL INTO THE SINGLE DIGITS AND TEENS DURING THE AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS PRODUCING DRY LIGHTNING WILL BE POSSIBLE. THE COMBINATION OF HIGH WINDS...LOWS HUMIDITIES...DRY FUELS...ONGOING DROUGHT CONDITIONS...AND POSSIBLE DRY LIGHTNING WILL RESULT IN A HIGH LEVEL OF FIRE WEATHER DANGER ACROSS THE DISTRICT THROUGH THIS EVENING. A COLD FRONT WILL BRING COOLER CONDITIONS...A FEW SHOWERS...AND HIGHER HUMIDITIES TO THE REGION TONIGHT. ADDITIONALLY...WINDS WILL DECREASE. CONSEQUENTLY...THE RED FLAG WARNING IS STILL ON TRACK TO EXPIRE AT 9 PM THIS EVENING. MUCH COOLER WEATHER...WITH TEMPERATURES A LITTLE BELOW AVERAGE ARE EXPECTED FRIDAY. IN ADDITION...THERE IS A CHANCE OF SHOWERS. CONSEQUENTLY...NO FIRE WEATHER HIGHLIGHTS ARE ANTICIPATED FOR FRIDAY AT THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
000 WWUS85 KPUB 152058 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT THU JUN 15 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...UNTIL 9 PM TODAY...FOR WIND GUSTS UP TO 50 MPH...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...ONGOING DROUGHT CONDITIONS...AND HAINES VALUES OF 5 OR 6... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH REMAINS IN EFFECT UNTIL 9 PM TODAY. VERY WINDY AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. COZ220>237-160300- /O.CON.KPUB.FW.W.0030.000000T0000Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 258 PM MDT THU JUN 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDS OVER MOST OF THE DISTRICT WILL CONTINUE FROM THE SOUTH OR SOUTHWEST AT 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. THE RELATIVE HUMIDITY VALUES ARE GENERALLY LESS THAN 15 PERCENT ACROSS THE AREA AND WILL NOT START INCREASING UNTIL ABOUT MIDEVENING. SOME DRY LIGHTNING WILL ALSO BE A THREAT. THESE CONDITIONS...COMBINED WITH DRY FUELS...AND ONGOING DROUGHT CONDITIONS...WILL CONTINUE RESULTING IN A HIGH LEVEL OF FIRE WEATHER DANGER ACROSS THE DISTRICT THROUGH THIS EVENING. AFTER MIDEVENING...RELATIVE HUMIDITIES WILL INCREASE...THE WINDS WILL DECREASE...AND THERE MAY BE A BETTER CHANCE FOR SOME PRECIPITATION. MUCH COOLER TEMPERATURES ARE IN STORE FOR FRIDAY AND THERE WILL BE A CHANCE FOR PRECIPITATION. CONSEQUENTLY...NO FIRE WEATHER HIGHLIGHTS ARE ANTICIPATED FOR FRIDAY AT THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 160251 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 851 PM MDT THU JUN 15 2006 ...RED FLAG WARNING FOR SOUTHEAST AND SOUTH CENTRAL COLORADO WILL EXPIRE AT 9 PM THIS EVENING... .THE RED FLAG WARNING WHICH WAS IN EFFECT FOR ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...FIRE WEATHER ZONES 220 THROUGH 237...HAS EXPIRED. COZ220>237-160400- /O.EXP.KPUB.FW.W.0030.000000T0000Z-060616T0300Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 851 PM MDT THU JUN 15 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THIS FRONT WILL BRING MUCH COOLER WEATHER TO THE REGION LATER TONIGHT INTO TOMORROW. RH VALUES WILL ALSO SIGNIFICANTLY INCREASE...AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND ESPECIALLY TOMORROW. $$ HODANISH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:37 AM MDT, 55 minutes earlier.
Area forecast discussion, Jun 14, 3:37 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 337 AM MDT WED JUN 14 2006 .SHORT TERM... ...MAIN CONCERN TODAY IS THE FIRE WEATHER DANGER...DUE TO A COMBINATION OF HIGH WINDS...LOW HUMIDITIES...DRY LIGHTNING...AND ONGOING DROUGHT CONDITIONS... ...RECORD HEAT EXPECTED TODAY... UPPER LEVEL SHORTWAVE...TRIGGERING NOCTURNAL CONVECTION ACROSS UTAH AND IDAHO THIS MORNING...WILL WORK ITS WAY EAST TODAY...FLATTENING THE RIDGE OVER COLORADO. THIS WILL RESULT IN INCREASED WINDS...LOW HUMIDITIES AND DRY LIGHTNING...ALL IN THE MIDST OF RECORD HEAT AND ONGOING DROUGHT CONDITIONS. CONSEQUENTLY...THE FIRE WEATHER WATCH FOR TODAY WILL BE UPGRADED TO A RED FLAG WARNING...FOR A HIGH FIRE WEATHER DANGER. LOOKS LIKE WINDS TODAY COULD EASILY BE SUSTAINED OVER 20 MPH IN MOST AREAS...WITH GUSTS OVER 40 MPH. AFTERNOON/EVENING HUMIDITIES WILL LIKELY REACH THE SINGLE DIGITS IN THE DOWNSLOPE AREAS OF THE PLAINS ADJACENT TO THE MOUNTAINS...WITH TEENS ELSEWHERE. HAINES INDICES (AN INDEX RATING MID LEVEL INSTABILITY/DRYNESS) ARE PROGGED AROUND 5...WHICH SUGGESTS A MODERATE RISK OF LARGE PLUME DOMINATED FIRES SHOULD A FIRE START OCCUR. IF THIS IS NOT ENOUGH...ACCORDING TO THE NAM12...THE APPROACHING SHORTWAVE IS GOING TO FIRE UP SOME HIGH BASED CONVECTION THIS AFTERNOON...WHICH WILL LIKELY MEAN SOME DRY LIGHTNING TO DEAL WITH. WITH THE EXPECTED METEOROLOGICAL CONDITIONS...THE ONGOING DROUGHT CONDITIONS...AND FUELS BEING CRITICAL...THE FIRE WEATHER DANGER IS LOOKING HIGH. CONSEQUENTLY... A RED FLAG WARNING WILL GO INTO EFFECT FROM NOON UNTIL 9PM TODAY. TEMPERATURES TODAY WILL LIKELY REACH RECORD LEVELS ACROSS THE PLAINS. THEYLL BE CLOSE TO RECORDS IN THE SAN LUIS VALLEY...TOO...BUT MAYBE JUST A LITTLE SHY DUE TO AN INFLUX OF HIGH LEVEL MOISTURE AND COOLER AIR IN THE AFTERNOON. RECORDS FOR TODAY ARE PUB (101/1952)...COS (94/1994) AND ALS (88 IN 2004 AND 1952). MAYBE A NEW RECORD AT PUB WITH 102 EXPECTED AND A TIE AT COS WITH 94 EXPECTED. MAYBE JUST A LITTLE SHORT AT ALS WITH 87 EXPECTED. LW .LONG TERM... (THURSDAY THROUGH NEXT WEDNESDAY) STILL APPEARS RED FLAG CONDITIONS A GOOD BET AREAWIDE ON THURSDAY...AS JET ROUNDS THE BASE OF THE INCOMING UPPER TROUGH AND DEEP DRY AIR MASS ADVECTS IN FROM THE SOUTHWEST. 500 MB WINDS FROM BOTH THE NAM AND GFS PEAK AT 50-60 KNOTS AROUND 18Z...AND WITH DEEP MIXING SURFACE GUSTS 0F AT LEAST 30-40 MPH ARE POSSIBLE. ONLY REAL WILD CARD IN THE SITUATION IS THE POSITION OF THE COLD FRONT ON THE EASTERN PLAINS THURSDAY AFTERNOON...WITH MODELS LOOKING SLIGHTLY FASTER WITH THE FROPA IN THE AFTERNOON THAN PREVIOUS RUNS. GIVEN STRONG SWLY FLOW ALOFT...SUSPECT FRONT WILL HAVE A HARD TIME PRESSING SOUTHWARD DURING THE DAY...ESPECIALLY WITH MAIN UPPER TROUGH STILL HANGING BACK TO THE WEST AND LITTLE IN THE WAY OF PRESSURE RISES FORECAST OVER THE CENTRAL PLAINS. WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FROM LATE THURSDAY MORNING INTO THE EVENING. SOME ISOLATED MAINLY DRY -TSRA POSSIBLE THURSDAY AFTERNOON...WITH PERHAPS A BETTER CHANCE OF STORMS OVER THE FAR ERN PLAINS THU NIGHT ASSOCIATED WITH THE FRONTAL PASSAGE. GUIDANCE TEMPS APPEAR TO COOL OFF THU MAXES TOO MUCH...AND WILL KEEP THE WARMER TEMPS CURRENTLY IN THE GRIDS GOING. MUCH COOLER CONDITIONS ON FRIDAY...WITH UPPER TROUGH OVERHEAD AND COLD FRONT SOUTH OF THE AREA. NAM AND GFS VERY DIFFERENT WITH THEIR QPF FOR FRIDAY AFTERNOON...WITH GFS MUCH WETTER MAINLY DUE IT DEVELOPMENT OF A WEAK CLOSED LOW IN THE BASE OF THE UPPER TROUGH. SUSPECT THIS IS OVERDONE AND DRIER/LESS AMPLIFIED NAM SOLUTION IS BETTER. WILL STILL HAVE ENOUGH WEAK UPSLOPE OVER THE ERN MTS AND PLAINS FOR SOME ISOLATED -TSRA...BUT MOST SIGNIFICANT RAINFALL WILL REMAIN EAST OF THE AREA IN THE DEEPER MOISTURE. AFTER FRIDAY...SLOW WARMING TREND COMMENCES...THOUGH LATEST ECMWF AND GFS A LITTLE SLOWER TO BRING BACK THE HEAT OVER THE WEEKEND AS POCKET OF COOLER AIR OVER THE CENTRAL PLAINS ADVECTS WWRD. LEFT THE SLIGHT CHANCES FOR -TSRA OVER THE ERN MTS THROUGH BOTH SAT AND SUN...WITH WEAK UPSLOPE GRADIENT PROVIDING THE LIFT. RIDGE TRIES TO BUILD BACK NEXT WEEK...BUT NEXT WRN TROUGH COULD DRIVE A WEAK FRONT INTO THE AREA AS EARLY AS TUE. MAIN CHANGE TO THE GRIDS IN THE SAT THROUGH WED PERIODS WAS TO DIAL BACK THE HEAT JUST SLIGHTLY IN THE MAX TEMP GRIDS. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ220-COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228- COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. RED FLAG WARNING FROM 12 PM TO 9 PM MDT THURSDAY FOR COZ220- COZ221-COZ222-COZ223-COZ224-COZ225-COZ226-COZ227-COZ228-COZ229- COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237. && 50/10
Hazardous weather outlook, Jun 13, 6:46 AM MDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT TUE JUN 13 2006 COZ058>089-093>099-141300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT TUE JUN 13 2006 ...FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING...FOR WIND GUSTS OF 25 TO 30 MPH...MINIMUM DAYTIME HUMIDITY VALUES LESS THAN 15 PERCENT...LONG TERM SEVERE TO EXTREME DROUGHT STRESSED FUELS...AND HAINES INDEX OF 6... ...FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 220 THROUGH 237...OR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO...FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING...FOR WIND GUSTS OF 30 TO 50 MPH...MINIMUM DAYTIME HUMIDITY VALUES LESS THAN 10 PERCENT...LONG TERM SEVERE TO EXTREME DROUGHT STRESSED FUELS...AND HAINES INDEX OF 6... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE NEW MEXICO BORDER AREAS TODAY. THE PRIMARY THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. ACROSS THE SAN LUIS VALLEY...HUMIDITIES WILL BE LOW AGAIN TODAY...BUT WINDS WILL LIKELY BE A LITTLE TOO LOW FOR A FIRE WEATHER HIGHLIGHT. REGARDLESS...FUELS REMAIN CRITICAL AND CONDITIONS VERY DRY...SO THE OVERALL FIRE DANGER REMAINS HIGH. A HIGH LEVEL OF CAUTION NEEDS TO CONTINUE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND SPEEDS ARE EXPECTED TO INCREASE AND BECOME GUSTY AT TIMES ACROSS THE FORECAST AREA ON WEDNESDAY AND THURSDAY. THE STRONGER WINDS...COMBINED WITH THE ONGOING HOT AND DRY PATTERN...HAVE THE POTENTIAL OF PRODUCING WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR BOTH DAYS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION EACH DAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS OVER THE HIGHER TERRAIN AND NEARBY PLAINS. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:32 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 16 hr |
| Jun 14, 3:46 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 56 min |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.